Has anyone ever experienced this, and if so, what did you do to get rid of it! I feel like I am being tortured.
LLMD told me to take 300mg Rifabutin and Bactrim DS along with Coartem. I decided to do the Coartem on its own and wait a day to start the Rifabutin. I started Rifabutin at 150mg on its own and was ok.
The next day I took 300 mg and the Bactrim all at one time, as instructed. Within a couple of hours I had pain in my stomach, my. legs, my back and my head. I didn't do another dose.
The pain went away except in my back. I was worried it might be my kidney so emailed the LLMD for a blood test. He never sent one - his attachments were empty.
The pain pulses throughout the day. On a scale of 1 to 10 it would drop to 2-3, which I could tolerate. Then it would jump up to around 7-8. The third night it was pushing 10. I went to the ER. They gave me a blood test and said my kidneys were fine. They told me I would be ok in a couple of days.
The pain continued to cycle. One day it would not settle below 7-8 with increases up to 10. I took 6 hot baths trying to get relief. I went to the ER again in the middle of the night. I was admonished for not going to my doctor. They gave me a muscle relaxer.
The next day I called my primary care physician who is worthless. She would only prescribe a cream for arthritis that does not go deep enough into the tissue to help. She refused to give me anything for inflammation saying she does not treat lyme and I should call the LLMD who is in Seattle, 500 miles away. I emailed him with no response.
Today I had a break in pain until around 2PM when it started again. I am pacing the floor. Out of desperation I took the dogs Prevacox, which is for inflammation and pain. I am waiting for it to do something.
Has anyone else experienced this? It is almost burning pain at times but mostly deep aching as though something is going to burst. I need to see another doctor and would like to know what to tell him it is.
Rifabutin side effects include "low back pain" but it has been 8 days since the last dose.
Posted by Robin123 (Member # 9197) on :
Can you reach your LLMD?
I don't know about these drugs but I do know when I take too much of something, symptoms can be unbearable. So I usually start with a very low dose of anything to see whether I tolerate it.
Don't know whether this would help - I take turmeric powder in capsules to reduce inflammational pain. It's a simple remedy and helps take down pain.
Posted by nefferdun (Member # 20157) on :
Thanks Robin. I am taking turmeric - 1000mg 3 times a day. I am also taking charcoal and Liposomal Glutathione. I have a LED light. Nothing helps.
When I contacted the LLMD he told me to go to my regular doctor here. I did and she told me she would not treat me. The ER doctors told me to go to my primary care or the LLMD. The LLMD also told me to make an appointment to speak with him - he wants to charge me.
The pain is becoming more intense and lasting longer. At first it was just a few hours each time. This time it has been steady for 17 hours straight. I can't sleep.
I haven't had a bowel movement in a week. I don't want to eat. I will have to go back to the hospital again today.
Thanks for you reply.
Posted by Lymetoo (Member # 743) on :
OH, that is so awful to be stuck between a crack and a hard place and no one is lifting a finger to help!!!
Have you tried taking tons of magnesium? If it were me, I would take mega doses of mag oxide.
Don't hesitate to go back to the ER if need be. Have they done a CT scan??
Posted by Bartenderbonnie (Member # 49177) on :
Main-stream doctors are worthless in dealing with any Lyme issues. They simply don't have the necessary education or training.
I went through this last month. Spleen pain under left side of ribs. Primary said its not my spleen but refered pain from my lumbar herniated disks.
Had an appointment with Urologist for IC Bladder, so I told him about my spleen pain. He immediately gave me in-office ultra sound on spleen, gall bladder, and liver. Of coarse everything was normal so that gave me piece of mind but never got an answer on the why. I made sure to take my meds because Dr K says ultra sound's cause borrelia to run out from tissues. Pain finally subsided after 2 weeks.
See if you can go through your other doctors or ask ER Doc's to investigate further. Fight the clueless, dont let them tell you no. Hope you get relief.
Posted by Rumigirl (Member # 15091) on :
How are you doing?
I would do a phone consult, even if your dr charges (which seems excessive to me).
When I did Coartem, years ago, I was told to take it alone and to do a 3 day wash out before and after to avoid any interactions. I'm not sure if it is used the same way now.
The first time I took it, it laid me out flat for 4 days. After that, when I went for a medical appt, I nearly passed out. It's hefty stuff!
When I took it after that I didn't have such intense effects. It seems like a lot to me to take it simultaneously with the other meds.
I would insist on speaking to the dr. No one else is going to understand the effects of this med.
It would help, I'm sure, to do whatever detox you can. Coffee enemas can be pretty miraculous in my experience. But there are other methods, of course. You can even put a small amount of epsom salts in the retained coffee to help with the pain. the CE's help with pain by themselves.
Posted by nefferdun (Member # 20157) on :
I spent most of the day yesterday in another ER. I got a CT which was normal but there was blood in my urine. The doctor said I probably passed a kidney stone.
I don't think it was completely passed or maybe there was more than one. I got pain killers but even with that, my pain would go over the roof. I stayed in excruciating pain up until around midnight. I have never taken so many hot baths. It was the only thing that calmed the pain.
I looked up the symptoms of kidney stones and it is what my pain is like. I don't know why it coincided with taking the Rifabutin and Bactrim except that Bactrim can cause them. Passing a stone is supposed to take about 2 days but this has been going of for 11 days. Pure torture.
This morning I feel better. My pain is tolerable for right now. I hope I don't have another attack.
I am angry with the LLMD and have lost confidence in him, telling me to take all of the meds at once. I wonder if he has even used Coartem before because I never heard of taking it along with a bunch of other meds.
I am afraid to start the antibiotics again after this, even if it was not a side effect.
Thanks for your responses. I hope I have gotten through the worst of this.
Posted by kidsgotlyme (Member # 23691) on :
I do not take any of my antibiotics when I'm doing Coartem.
Posted by DragonTest (Member # 52307) on :
I had a similar course of treatment, but I did not encounter similar side effects. Do you have any allergies or anything like that? A consultation with a really experienced doctor may help you solve this issue, but finding an experienced doctor is a very time-consuming process. While you're looking for a doctor, you need to somehow manage this pain, so you can use a painkiller. Alternatively, you can use CBD oil to eliminate the pain. the most important thing is to observe the correct dosage and then this tool will work exactly as you need. Good luck, I hope you can handle this situation!